| Catalog Number |
310.634 |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional pro-code: bit, drill.Additional pro-codes: hsz.Without a valid lot number the device history records review could not be completed.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that the drill bits lost edge in the during surgery.This complaint involves two (2) devices.This report is for one (1) 4.3mm cannulated drill bit/qc 200mm.This report is 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part: 310.634, synthes lot: 056361, supplier lot: 5371638, release to warehouse date: november 07, 2006.Supplier: (b)(6).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: drill bit ø4.3 cann l200 w/quick-coupl was returned and received at us customer quality (cq).Upon visual inspection, the tip of the device was observed to be deformed and nicked.No other issues were observed with the returned device.Functional test: a complete functional test could not be performed as the device was returned by itself.However, the deformed and dull condition of the device could have caused the complaint condition.Dimensional inspection: complaint relevant dimensional inspection could not be performed due to the post manufacturing damage.Document/specification review: based on the date of manufacture the following drawing, reflecting the current and manufactured revision was reviewed: -4.3mm dia, cannulated drill w/large quick coupling.200mm no design issues or discrepancies were identified.Investigation conclusion: the complaint condition is confirmed for the returned device.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.